Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipdystrophy and abdominal girth
Jan 5, 2006

I have been taking Trizivar for over 4 years now. Before that, I lost a large sum of weight/body fat I believe due to upset stomach and diarrhea caused from intolerance to the previous medication. I have put my put the weight back on aside from some slight body fat loss in the legs. I have noticed however that I am starting to show the "protease paunch". I have a round belly that protrudes a little. Is there anything that can be done to reduce this "paunch" or prevent it from getting worse. I am not overweight and the belly is drastic but I am afraid it will continue

Response from Dr. Henry

Your current 3 nuke regimen does not contain a protease inhibitor. Your HIV specialist can evaluate whether you m ight benefit from switching off the AZT component of the Trizivir. Diet, exercise, possibly testosterone replacement if deficient, growth hormone or growth hormone releasing factor, and some diabetes drugs are being evaluated for possible benefit for certain patients. There is not a single easy universally effective treatment unfortunately. KH



Previous
Triglecrides high
Next
moods swings

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement